Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 5, 2007, 4:11 PM EST for Coffee County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 4:11 PM EST (21:11 UTC)
- Expired
- Jan 5, 2007, 4:45 PM EST
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 2:49 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 2:12 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 5, 2:12 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EST FRI JAN 5 2007
.SHORT TERM...SHARP SHORTWAVE TROUGH LOCATED ALONG THE CENTRAL
GULF COAST AND GRADUALLY PULLING NORTHEAST AND WEAKENING.
ASSOCIATED SQUALL LINE IS MOVING RAPIDLY INTO THE FLORIDA BIG
BEND. SQUALL LINE WILL CONTINUE EASTWARD THROUGH THE
EVENING...REACHING A PRETTY JUICY BOUNDARY LAYER OVER THE SUWANNEE
VALLEY BY LATE THIS AFTERNOON. WIND SHEAR WILL ALSO BE SUFFICIENT
WITH THIS LINE TO GENERATE SEVERE STORMS. MAIN CONCERN IS STRAIGHT
LINE WINDS ASSOCIATED WITH THE LINE ITSELF...HOWEVER THERE ARE
SOME PRETTY GOOD LAPSE RATES ABOVE 700MB WHICH MAY YIELD SOME
LARGE HAIL. ALSO...WILL NEED TO MONITOR ROTATING CELLS MOVING
INLAND OFF APALACHEE BAY. LOW LEVELS ARE MORE UNSTABLE THAN OTHER
RECENT EVENTS SO STORMS MOVING IN OFF THE GULF MAY HOLD THEIR
STRUCTURE FOR A WHILE.
LINE OF STORMS TO MOVE INTO SOUTHERN PORTION OF CWA BY MORNING AND
LIKELY BE WEAKENING AS DYNAMICS LIFT WELL TO THE NORTHEAST. UPPER
RIDGE WILL HOLD IN PRETTY STRONG AND KEEP THE COLD FRONT FROM
MAKING SIGNIFICANT SOUTHWARD PROGRESS. IN FACT...BOUNDARY LIKELY
TO LIFT BACK NORTH OVER THE WEEKEND AS A WARM FRONT KEEP SOME
SHOWERS IN THE FORECAST...ESPECIALLY OVER THE FLORIDA ZONES.
.LONG TERM...NEXT FRONT TO SWEEP THROUGH AREA EARLY MONDAY WITH
COOLER AIR MASS MOVING IN FOR NEXT WEEK. AIR MASS IS OF PACIFIC
ORIGIN SO SIGNIFICANT COLD WEATHER IS NOT EXPECTED. SFC HIGH TO
BUILD NORTH OF THE AREA BY LATE IN THE WEEK WITH LOW LEVEL
MOISTURE AND SOME COASTAL SHOWERS RETURNING.
&&
.AVIATION...VFR CONDS DOMINATE AT THIS TIME WITH BRIEF IFR CIGS
AT SSI. SLY WINDS AROUND 12G20KT NOTED AT AREA OBS. EXPECT
DETERIORATING AVIATION CONDS AS SHOWERS AND THUNDERSTORMS APPROACH
THE AREA WITH IFR GENERALLY EXPECTED IN SHOWERS AND STORMS AROUND
THE 21Z-06Z TIME FRAME. LOW TO MID LEVEL FLOW REMAINS OUT OF THE SW
TONIGHT ENSURING A MOIST PROFILE AND A THREAT OF FOG/LOW CIGS AGAIN
WITH LIFR/IFR POSSIBLE INTO EARLY MORNING HOURS.
&&
.MARINE...GRADUALLY INCREASING SFC WINDS NOTED AT BUOYS WITH SEAS
ABOUT 5-6 FT OFFSHORE. USED A BLEND OF GFS/NAMWRF. SEEING ALREADY
GUSTY WINDS OVER 20 KT AT 41012 WILL HOIST SCA FOR OFFSHORE WATERS
FOR TONIGHT. HIGH PRES BUILDS IN BRIEFLY ON SAT WEAKEN PRES
GRADIENT. ANOTHER FRONT APPROACHES SUN-SUN NIGHT WITH SCA CONDS
POSSIBLE AGAIN PRE AND POST-FRONTAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 57 76 58 73 / 70 0 20 50
SSI 63 74 61 70 / 60 10 30 40
JAX 61 77 60 75 / 70 10 30 40
SGJ 66 78 62 75 / 50 20 40 50
GNV 61 79 60 75 / 70 20 30 40
OCF 62 81 61 77 / 60 30 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
60 NM OFFSHORE.
&&
PUBLIC...CAMP
MARINE/FIRE WX/AVIATION....SHASHYHazardous weather outlook, Jan 5, 3:01 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EST FRI JAN 5 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-060900- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 301 PM EST FRI JAN 5 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCH IN EFFECT UNTIL 11 PM EST TONIGHT FOR ALL OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING STRONG WINDS AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. WESTERN SECTIONS OF THE AREA WILL BE AFFECTED THIS LATE AFTERNOON...AND EAST COAST LOCATIONS WILL BE AFFECTED DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Jan 5, 3:13 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EST FRI JAN 5 2007 GAZ132-149-052100- ATKINSON-COFFEE- 313 PM EST FRI JAN 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ATKINSON AND WESTERN COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EST... AT 313 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES SOUTHWEST OF WILLACOOCHEE...OR 6 MILES SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WILLACOOCHEE...DOUGLAS AND AMBROSE THROUGH 400 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jan 5, 3:36 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 336 PM EST FRI JAN 5 2007 FLZ020-GAZ162-052115- ECHOLS-HAMILTON- 336 PM EST FRI JAN 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EST... AT 336 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BLUE SPRINGS...OR 8 MILES NORTHWEST OF SUWANNEE RIVER STATE PARK...MOVING NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BLUE SPRINGS...WEST LAKE...JENNINGS...STATENVILLE AND MAYDAY THROUGH 415 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
Special weather statement, Jan 5, 3:48 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 PM EST FRI JAN 5 2007 FLZ022-052130- COLUMBIA- 348 PM EST FRI JAN 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EST... AT 348 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR 6 MILES EAST OF WHITE SPRINGS...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THE OSCEOLA NATIONAL FOREST THROUGH 430 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jan 5, 4:06 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EST FRI JAN 5 2007 GAZ132-133-052145- COFFEE-JEFF DAVIS- 406 PM EST FRI JAN 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF DAVIS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 445 PM EST... AT 406 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST GREEN...DENTON AND SNIPESVILLE THROUGH 445 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SMALL HAIL IS ALSO POSSIBLE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jan 5, 4:10 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 PM EST FRI JAN 5 2007 GAZ163-052145- CLINCH- 410 PM EST FRI JAN 5 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR STRONG WINDS VALID UNTIL 445 PM EST... AT 410 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES SOUTHWEST OF DU PONT...OR 7 MILES NORTH OF STATENVILLE...MOVING NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE AND ARGYLE THROUGH 445 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:12 PM EST | Severe Thunderstorm Warning | JAX | Hamilton, Suwannee | 48 min |
| Jan 5, 6:44 PM EST | Severe Thunderstorm Warning | JAX | Columbia | 46 min |
| Jan 5, 4:37 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Jeff Davis | 38 min |
| Jan 5, 4:56 PM EST | Severe Thunderstorm Warning | JAX | Ware | 34 min |
| Jan 5, 5:03 PM EST | Tornado Warning | JAX | Ware | 27 min |
| Jan 5, 5:58 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.